On the dynamics of total expansions of the real line

Research output: Contribution to journalArticlepeer-review


A mapping f: R → R is called a total expansion if (Formula presented.) and (Formula presented.) for all a < b ∈ R; here fn stands for the nth iteration of f. We prove that there exists a smooth total expansion f: R → R such that one of its orbits is a given countable everywhere dense set. We also prove that, for each total expansion f: R → R, there exists a compact set K ⊂ R, referred to as an f-universal compact set, such that the sequence fn(K) is dense in the space Comp(R) of all nonempty compact subsets of R with the Hausdorff metric.

Original languageEnglish
Pages (from-to)1691-1694
Number of pages4
JournalDifferential Equations
Issue number13
StatePublished - 1 Jan 2014

Scopus subject areas

  • Analysis
  • Mathematics(all)


Dive into the research topics of 'On the dynamics of total expansions of the real line'. Together they form a unique fingerprint.

Cite this